Document Detail


Eptifibatide-induced thrombocytopenia: with thrombosis and disseminated intravascular coagulation immediately after left main coronary artery percutaneous coronary angioplasty.
MedLine Citation:
PMID:  22412237     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Early clinical trials of eptifibatide did not show a significant association between eptifibatide and the development of thrombocytopenia, thrombosis, or disseminated intravascular coagulation. However, more recent literature has suggested a significant association between eptifibatide and the development of thrombocytopenia and thrombosis. Although the true incidence and the pathophysiology of these associations are unknown, the development of these events can be life-threatening. Herein, we describe the case of a patient who experienced acute onset of profound thrombocytopenia, developing thrombosis, pulmonary emboli, and disseminated intravascular coagulation. This paper adds to the few previous reports of cases that suggested an association between thrombocytopenia, thrombosis, and the administration of eptifibatide. To the best of our knowledge, this is the first case report in the medical literature that associates the new onset of thrombocytopenia, thrombosis, and disseminated intravascular coagulation with the administration of eptifibatide. We also provide a subject review.
Authors:
Michael W Tempelhof; Keith H Benzuly; Dan Fintel; Marc Z Krichavsky
Related Documents :
9607497 - Cryptococcal rib osteomyelitis in a pediatric patient.
22580777 - Bilateral absence of superior vena cava.
14765757 - Acute primary hematogenous osteomyelitis of the epiphysis: report of two cases.
11422477 - Over-diagnosis of hydatidiform mole in early tubal ectopic pregnancy.
9088497 - Myeloneuropathy from whipped cream bulbs presenting as conversion disorder.
12021497 - Pathology of idiopathic encephaloceles into the middle ear.
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Texas Heart Institute journal / from the Texas Heart Institute of St. Luke's Episcopal Hospital, Texas Children's Hospital     Volume:  39     ISSN:  1526-6702     ISO Abbreviation:  Tex Heart Inst J     Publication Date:  2012  
Date Detail:
Created Date:  2012-03-13     Completed Date:  2012-11-12     Revised Date:  2013-06-26    
Medline Journal Info:
Nlm Unique ID:  8214622     Medline TA:  Tex Heart Inst J     Country:  United States    
Other Details:
Languages:  eng     Pagination:  86-91     Citation Subset:  IM    
Affiliation:
Division of Cardiology, Bluhm Cardiovascular Institute at Northwestern Memorial Hospital, Feinberg School of Medicine, Northwestern University, Chicago, Illinois 60611, USA. m-tempelhof@md.northwestern.edu
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged
Angioplasty, Balloon, Coronary* / adverse effects,  instrumentation
Anticoagulants / therapeutic use
Blood Coagulation Tests
Coronary Artery Bypass / adverse effects*
Disseminated Intravascular Coagulation / blood,  chemically induced*,  diagnosis,  therapy
Drug Substitution
Drug-Eluting Stents
Graft Occlusion, Vascular / etiology,  therapy*
Humans
Male
Peptides / adverse effects*
Platelet Aggregation Inhibitors / adverse effects*
Platelet Count
Predictive Value of Tests
Pulmonary Embolism / blood,  chemically induced
Severity of Illness Index
Thrombocytopenia / blood,  chemically induced*,  diagnosis,  therapy
Thrombosis / blood,  chemically induced*,  diagnosis,  therapy
Time Factors
Treatment Outcome
Warfarin / therapeutic use
Chemical
Reg. No./Substance:
0/Anticoagulants; 0/Peptides; 0/Platelet Aggregation Inhibitors; 0/eptifibatide; 81-81-2/Warfarin
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Metastatic colon cancer involving the right atrium.
Next Document:  Spontaneous coronary artery dissection during cabergoline therapy.